MAUDE Adverse Event Report: MICROVENTION, INC. HELICAL-10-AV; COILS

MICROVENTION, INC. HELICAL-10-AV; COILS
Model Number 100310HCSR-S-V-A2
Medical Device Problem Codes Unraveled Material (1664); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural or medical imaging was not provided.The alleged product issue could not be confirmed at this time.However, the investigation is ongoing.Upon completion, of the investigation, a supplemental report will be submitted.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that during treatment to embolize an aneurysm in the mca, the coil was deployed using the detachment controller and appeared detached however, upon withdraw of the delivery pusher, it was observed the coil was stuck within the distal end of the microcatheter.During the retrieval of the pusher and coil, the coil moved from the aneurysm and unraveled while remaining partially in the aneurysm and vessel.The microcatheter was removed with the delivery pusher.Another microcatheter was used to deliver additional embolization coils successfully.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher.Items not returned for evaluation: implant.Introducer.Dispenser hoop.Shrink lock.Microcatheter.V-grip.The visual analysis of the returned items found that the implant was not attached to the pusher, and the pusher heater coil was burnt.Further inspection found the pusher bodycoil to be severely stretched, tangled and broken at the middle section of the pusher.The returned filament was identified as a portion of the severed pusher bodycoil.During the investigation, the pusher's monofilament was found to have a mushroom profile at the tip, which indicates that the implant was successfully detached from thermal activation.

Brand Name
HELICAL-10-AV
Common Device Name
COILS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17447156
Report Number2032493-2023-00876
Device Sequence Number17963992
Product Code KRD
UDI-Device Identifier00816777020390
UDI-Public(01)00816777020390(11)190926(17)240831(10)1909265WL
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132952
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number100310HCSR-S-V-A2
Device Lot Number1909265WL
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient Weight90 KG